Alert archive / Hawaii / Wind Advisories in 2022
Wind Advisory 4, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Apr 2, 2022, 8:14 PM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2022, 8:14 PM HST (06:14 UTC)
- Expired
- Apr 4, 2022, 3:00 AM HST
- In force
- 31 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The radar
The Kamuela/Kohala Apt radar (PHKM), 57 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 6.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
028 WWHW70 PHFO 030614 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 814 PM HST Sat Apr 2 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 PM SUNDAY EVENING FOR PORTIONS OF MAUI LANAI KAHOOLAWE AND THE BIG ISLAND... HIZ015>018-026-027-042>052-054-031915- /O.NEW.PHFO.WI.Y.0004.220403T0614Z-220404T0400Z/ Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West-Kohala- Big Island Interior-Lanai Windward-Lanai Leeward-Lanai South- Maui Central Valley North-Maui Central Valley South- Windward Haleakala-Kipahulu-South Maui/Upcountry-South Haleakala- Big Island South-Big Island Southeast-Big Island North- 814 PM HST Sat Apr 2 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...East winds 20 to 30 mph with localized gusts to 50 mph. * WHERE...Maui, Lanai, Kahoolawe, over and downwind of the Kohala mountains, interior, and southeast portions of the Big Island. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Winds this strong can knock down tree branches, blow away tents and unsecured objects, and make it difficult to drive, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$ Gibbs
3 follow-up statements
256 WWHW70 PHFO 031307 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 307 AM HST Sun Apr 3 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING FOR PORTIONS OF MAUI LANAI KAHOOLAWE AND THE BIG ISLAND... HIZ015>018-026-027-042>052-054-040215- /O.CON.PHFO.WI.Y.0004.000000T0000Z-220404T0400Z/ Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West-Kohala- Big Island Interior-Lanai Windward-Lanai Leeward-Lanai South- Maui Central Valley North-Maui Central Valley South- Windward Haleakala-Kipahulu-South Maui/Upcountry-South Haleakala- Big Island South-Big Island Southeast-Big Island North- 307 AM HST Sun Apr 3 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...East winds 20 to 30 mph with localized gusts to 50 mph. * WHERE...Maui, Lanai, Kahoolawe, over and downwind of the Kohala mountains, interior, and southeast portions of the Big Island. * WHEN...Until 6 PM HST this evening. * IMPACTS...Winds this strong can knock down tree branches, blow away tents and unsecured objects, and make it difficult to drive, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$ Gibbs
573 WWHW70 PHFO 040101 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 301 PM HST Sun Apr 3 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY MORNING FOR PORTIONS OF MAUI LANAI KAHOOLAWE AND THE BIG ISLAND... HIZ015>018-026-027-042>052-054-041600- /O.EXT.PHFO.WI.Y.0004.000000T0000Z-220404T1600Z/ Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West-Kohala- Big Island Interior-Lanai Windward-Lanai Leeward-Lanai South- Maui Central Valley North-Maui Central Valley South- Windward Haleakala-Kipahulu-South Maui/Upcountry-South Haleakala- Big Island South-Big Island Southeast-Big Island North- 301 PM HST Sun Apr 3 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY... * WHAT...Sustained east winds 20 to 30 mph with localized gusts to 50 mph. * WHERE...Maui, Lanai, Kahoolawe, over and downwind of the Kohala mountains, interior, and southeast portions of the Big Island. * WHEN...Until 6 AM HST Monday. * IMPACTS...Winds this strong can knock down tree branches, blow away tents and unsecured objects, and make it difficult to drive, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$ JVC
029 WWHW70 PHFO 041300 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 300 AM HST Mon Apr 4 2022 HIZ015>018-026-027-042>052-054-041400- /O.CAN.PHFO.WI.Y.0004.000000T0000Z-220404T1600Z/ Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West-Kohala- Big Island Interior-Lanai Windward-Lanai Leeward-Lanai South- Maui Central Valley North-Maui Central Valley South- Windward Haleakala-Kipahulu-South Maui/Upcountry-South Haleakala- Big Island South-Big Island Southeast-Big Island North- 300 AM HST Mon Apr 4 2022 ...WIND ADVISORY IS CANCELLED... Winds have diminished below advisory thresholds, therefore the Wind Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Apr 2, 7:57 PM HST, 17 minutes earlier.
Area forecast discussion, Apr 2, 7:57 PM HST, 17 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 757 PM HST Sat Apr 2 2022 .SYNOPSIS... Strong and gusty easterly trade winds will continue into Monday, with clouds and showers favoring windward and mauka locations as pockets of moisture move through. Expect some showers to carry over into leeward areas periodically with the strong winds in place. Increasing moisture and diminishing trade winds could lead to better cloud and shower coverage by Tuesday as an upper disturbance moves into the area. Trades will surge back Wednesday through the second half of the week as high pressure builds north of the area. && .DISCUSSION... Guidance shows the strong easterly trades holding into Monday as 1034 mb high pressure passes to the north. Winds have increased late this afternoon and early evening, with gusts surging into the 40 to 50 mph range in the windier locations of Maui County and the Big Island. As a result, we will update the package this evening with a Wind Advisory that will remain in effect through Sunday for these windier areas. Showers will favor the typical windward and mountain locations as pockets of moisture move through, with some reaching our dry leeward areas periodically. Similar gusts mixing down in and around these showers can be expected statewide. Trade winds will ease early next week as the ridge weakens in response to a cold front passing far to the north. A mid to upper level trough west of the state will gradually erode the mid level ridge over the islands, resulting in thickening high clouds Sunday night and Monday. As the upper trough moves overhead on Tuesday, shower activity may briefly increase, though recent GFS and ECMWF trends have been keeping the deepest moisture to the southwest of the islands. Trade winds rebuild on Wednesday and Thursday as another North Pacific high passes far north of the state. The upper level trough will fill, leading to thinning high clouds, and a typical trade wind weather pattern will prevail. Looking toward next weekend, trades may shift southeasterly as the surface high moves off to the east and a front develops northwest of the state. .AVIATION... Strong and gusty trade winds will continue during the next 24 hours at the TAF sites. Showers will favor windward and mauka areas, bringing occasional MVFR cigs and MVFR/IFR vsbys as they move through. A few showers will spread leeward at times, but VFR conditions should prevail in these areas. AIRMET Sierra remains in effect for mountain obscuration across windward sections of Kauai, Oahu, Molokai, Maui and the Big Island. These conditions will likely persist through much of the night. AIRMET Tango remains in effect for moderate low level turbulence over and downwind of the terrain of all islands. This AIRMET will likely remain in place through the day Sunday. AIRMET Tango may also be needed for some moderate upper level turbulence moving northward into the islands on Sunday. && .MARINE... A strong surface high pressure system far north of the islands is moving slowly eastward. The tight pressure gradient south of this feature continues to generate strong and gusty trade winds across the state early this evening. In addition, the combined seas are elevated and rough across those waters exposed to the strong trade winds and a fading northwest swell. As a result, a Small Craft Advisory (SCA) remains in effect for all Hawaiian waters through Sunday afternoon. We are expecting the wind speeds and seas to trend lower by late Sunday, so the SCA has been scaled back to only include the typically windier waters adjacent to the islands of Maui County and the Big Island Sunday night. Based on the latest forecast, the SCA may need to be extended into Monday for these same waters. The trade winds are expected to ease from Monday night into mid-week due to the high weakening once it is far northeast of the state and a frontal boundary moves down toward the area from the north-northwest. This boundary is expected to weaken and stall north of the state by Wednesday. Locally strong trade winds may return Thursday as a new surface high builds far north of the area. The current northwest swell will continue to gradually lower through early next week. A mix of small northwest swells will produce modest surf along most north and west facing shores during the middle of next week. The strong trade winds will maintain slightly elevated, rough surf along east facing shores through Sunday. The weakening trade winds will allow the surf to gradually lower along east facing shores from Monday into Wednesday. Background south swell energy will maintain small, near seasonal surf heights along most south facing shores. && .HFO WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 PM HST Sunday for Lanai Mauka-Kahoolawe- Maui Windward West-Maui Leeward West-Kohala-Big Island Interior- Lanai Windward-Lanai Leeward-Lanai South-Maui Central Valley North-Maui Central Valley South-Windward Haleakala-Kipahulu- South Maui/Upcountry-South Haleakala-Big Island South-Big Island Southeast-Big Island North. Small Craft Advisory until 6 AM HST Monday for Maalaea Bay- Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. Small Craft Advisory until 6 PM HST Sunday for Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel- Oahu Windward Waters-Oahu Leeward Waters-Kaiwi Channel-Maui County Windward Waters-Maui County Leeward Waters-Big Island Windward Waters. && DISCUSSION...Gibbs AVIATION...Jelsema MARINE...Houston
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.